Florida, 2006

Damaging Wind in Florida, July 28, 2006

July 28, 2006 · NWS JAX · 1 event in 1 county or zone

Power lines were blown down along south Pine Avenue along the Ocala City Limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Power lines were blown down along south Pine Avenue along the Ocala City Limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 28, 1:30 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 28 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST
AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST
AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS
AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR
TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER
90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105
ONCE AGAIN.

SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS
VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE
FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE
GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE
TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND
HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL
GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS
SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT
AFTERNOON AS LOW LEVEL MOISTURE INCREASES.

SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS
VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM
REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL
DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE
40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S.
301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS
RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX
TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S.

.LONG TERM...MONDAY THROUGH FRIDAY...
MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND
POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS
SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER
FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A
COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS.

&&

.MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE
RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW
CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW
15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN
THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY
MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  97  74  94 /  30  40  40  50
SSI  77  92  76  91 /  10  30  20  50
JAX  74  94  74  93 /  20  30  20  50
SGJ  76  90  75  90 /  20  30  20  40
GNV  73  93  72  93 /  20  50  30  40
OCF  73  93  72  93 /  30  50  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 28, 4:09 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EDT FRI JUL 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
509 AM EDT FRI JUL 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH
HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE
100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST
AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW
LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW
STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL
HAIL...GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY
THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT
MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 28, 2:24 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT FRI JUL 28 2006

FLZ021-022-035-282015-
COLUMBIA-GILCHRIST-SUWANNEE-
324 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS
STATE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND FORT WHITE...ICHETUCKNEE SPRINGS STATE AND
HILDRETH THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 28, 2:27 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUL 28 2006

GAZ152-282015-
BRANTLEY-
327 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415
PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WAYNESVILLE...OR 13
MILES EAST OF NAHUNTA...STATIONARY. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WAYNESVILLE AND ATKINSON THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 28, 2:42 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI JUL 28 2006

GAZ150-282030-
WARE-
342 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF BICKLEY...OR 7
MILES SOUTH OF ALMA...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND BICKLEY THROUGH 430 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 28, 2:51 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI JUL 28 2006

FLZ022-282015-
COLUMBIA-
351 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL COLUMBIA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF WATERTOWN...OR 8
MILES EAST OF LAKE CITY...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FIVE POINTS...WATERTOWN...
WINFIELD AND LAKE CITY THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 28, 3:11 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT FRI JUL 28 2006

FLZ040-282100-
MARION-
411 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...

AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF LYNNE...MOVING
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LYNNE...SILVER SPRINGS SHORES...SANTOS AND OCALA THROUGH 500
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 28, 3:21 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUL 28 2006

GAZ152-282100-
BRANTLEY-
421 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ATKINSON...OR 10
MILES EAST OF NAHUNTA...MOVING WEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON
AND NAHUNTA THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 155 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 28, 3:27 PM EST
Where
Marion County, 2 mi SSW of Ocala
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.150, -82.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517247.